Feedback on Ortho Tri-Cyclen, page 30
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Hot flashes at 29
I’ve been on ortho now for a month, just started my second pack. I’m 29 years old and the only concern I’ve had, is that for the past few weeks, I’ve been getting hot flashes that have made me hop in a cold shower. Just out of nowhere I’ll start to sweat like no one’s business. I’m not taking anything else and actually I’ve noticed a week before my period began I started breaking out MORE! Any advice/comments? Thanks!
AskDocWeb: These are some of the normal symptoms that can happen in the first three months. They should go away but if not, then consult with your physician.
Subj: Weight depression
I started Ortho Tri Cyclen 3 and a half years ago and in the first year, less than that probably, gained at least 40 lbs. Now it’s up even more, and I was always very thin with high metabolism, only thing that’s changed is I eat better now but still have the horrible weight gain. I switched to Lo about a year ago hoping it would help, but have gained probably another 10 lbs, get migraines now and have pretty bad depression around the time of my period. The only good thing about it was my skin did get a little more clear and my periods are almost nonexistent and very easy to deal with, little cramps, etc. and they were awful before birth control. I would go back to having those cramps now if I could lose this weight depression. Been a bad experience for me.
Subj: Good tradeoff
I have been on OTC since 2001 when I had surgery for endometriosis. I had my left ovary and tube removed and the endo was all over the place. The doctor put me on OTC and has had me since then skip the sugar pills and go straight to a new pack so I will not have a period-since periods aggravate endo. The OTC has helped very well in my acne and I feel wonderful not having a period and the extreme pain caused by the endo. I do have anger issues and I have a very fast temper since being on this pill. I have thought at times I would have a stroke, so did my husband, because I would get so mad over such small things. But I feel that it is a good tradeoff for me. I have learned to deal with the anger because it is much better than the alternative. But for some people it may not be that great of a deal. For me it has given me my life back.
I was just prescribed Orth TriCyclen, and I haven’t decided if I want to fill it or not because I am worried about all those side effects- weight gain, vomiting, acne. I don’t know what to believe since I don’t want to have to go through all of that – any suggestions?
AskDocWeb: First make a distinction between Ortho tri-cyclen and Ortho-Lo. We have heard a lot of negative things about Ortho-Lo. You could check out the birth control options that do not use drugs.
Subj: Switched from depo to ortho
I have been on depo for 8 months and last month when I was supposed to get my shot my dr. switched me to ortho tricyclen. I have been taking the pills for a month and I am on my 4 day of the sugar pills and still no period. Could it be likely that I am not having a period because of the shot? Or is it more likely that I am pregnant?
AskDocWeb: It is more likely that you have not had your period yet because of the Depo, but you will.
Subj: Questions about affects
Hello, I’m on ortho tri-cyclen lo, and I have been taking it for a couple of days but have several questions. Should I not be taking doxycycline with it, which I take for my acne, and also, I feel as thought I have a smaller appetite, which is okay with me, but will my boobs get smaller if maybe a lose weight? Is it possible that they might get bigger, or is that hard to imagine since it’s a low dose of hormones? My boobs really haven’t grown much at all ever and I wonder if I’m just small-chested or if the hormones will kick in since I still haven’t gotten my period. Please respond with any feedback!
AskDocWeb: You can take doxycycline with your birth control pills. Your breasts will become smaller when you lose weight. Some women have reported breast size increase with birth control, but not all.
Subj: Thicker flow
To start off I’m a very health 18yr old girl which started the pill(about 3 months ago) when I get my period my blood is thicker and brownish and pretty heavy. And just today I went to change my pad and a big chuck of brown blood (which was like meat) was on it. So I think it’s about that I go back to my doctor and get a check up to see if the pill is causing these changes in my body. Please answer back!
AskDocWeb: We suggest you see your physician.
Subj: Dosage of Ortho try-Cyclen Lo VS Ortho Tri-Cyclen
I just changed from Ortho Tri-Cyclen to Ortho try-Cyclen Lo. I wanted to know if I’m at a higher risk of getting pregnant with the orhto try-cyclen lo since it’s a lower dose of the regular ortho try-cyclen?
AskDocWeb: No, that is suppose to be one of the benefits of the lo version; you can less drug and get the same level of protection.
Subj: Discontinuing Ortho Tri-cyclen
I got off the ortho tri-cyclen last month I was just wondering when would my period start… (I’ve been taking tri-cyclen for more than a year)
AskDocWeb: Your mensis should have started by now, but then it may be irregular for awhile.
Subj: Going off depo
I have been on depo for six years now and am getting off of it. I was told I would bleed very bad when I got off of it. But my doctor put me on orto tri-cyclen and said it shouldn’t be too bad. Still, after not having a period for six years, I’m a little nervous. And it doesn’t help that I can’t exactly know what to expect. I will try to writ back later and post how it goes.
Subj: Hard question
I need to know something. It is the 6th. without Ortho-Tricyclen. I would start on the 8th, but I’m on my 4th green pill and still no period. This is my first pack, and have not been careful in any way. I have searched for this answer on many of you sites and have had no luck. By what pill should I start, if I’m not pregnant? Please help me with this answer.
AskDocWeb: The reason you haven’t been able to find an answer to your question is that it is different for each woman. And it will change over the first three months as your body adjusts to the pill. You may not be regular until the third or fourth month after starting.
Sounds like you might want to get a home pregnancy test kit. You can get them at your local department store or Pharmacy. These are the same kits used in your doctor’s office so if your home test kit says you are pregnant, don’t waste money on a doctor visit just to confirm it. Instead, make an appointment with your OBGYN.
Subj: Got pregnant on Ortho Lo
I have been taking Ortho Lo for 4 months, and I just got pregnant. I honestly have not missed a single pill, and I take it every day at the same time. I stayed away from Antibiotics, and was never severely vomiting while on the pill. It will be tough to ever trust another pill again.
Subj: Depression on ortho lo
I have been on ortho lo for about two years. The past year I have been so emotional and depressed. I thought it was because I had depression but I was never like this before. I used to be really laid back and have fun with my boyfriend. but now I’m always on edge, crying over the stupidest things, driving him and myself crazy with these mood swings. I’ve also become violent. Instead of walking away or talking things out when my boyfriend and I have a fight, all I want to do is beat the crap out of him. I now have to leave the house completely to calm down enough to talk to him. Also, I have NO sex drive anymore. I’m 21, and should be okay in that department. but it has all changed since I was on the pill for the last year. I love the fact that I know when my period is coming and I can relax and not wonder if I’m pregnant around that time. On top of everything else, I gained like 10 pounds that won’t go away. So, should I take something else, if so what? Thanks-
AskDocWeb: Yes, it certainly sounds like you should go for a change. And discuss this with your doctor. Some doctors will want to put you on an anti-depressant along with the birth control pill. We think that is a bad course of action and here is why. If you treat the side effect of a drug with another drug, what do you do when the second drug produces another side effect? Do you treat the symptom with yet another drug, which could also have side effects? That is how some people end up taking a dozen or more medications when a single change in the first med would have solved the problem. Read more feedback
Report – 26 – 27 – 28 – 29 – Page 30 – 31 – 32 – 33 – 34 – Last Page 175